Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 132, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 18, 2015, 6:06 PM EDT for Clay County, Putnam County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2015, 6:06 PM EDT (22:06 UTC)
- Expired
- Jun 18, 2015, 6:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Clay County, FL, Putnam County, FL
The radar
The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1010 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:52 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 18, 2:52 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 252 PM EDT THU JUN 18 2015 ...THE HEAT CONTINUES... ...AFTERNOON THUNDERSTORM ACTIVITY WILL GRADUALLY INCREASE... .NEAR TERM /THROUGH FRIDAY/... RIDGING HAS PUSHED OFFSHORE...AND WITH LESS OF A SUBSIDENT PATTERN WIDELY SCATTERED SHOWERS AND ISOLATED TSTMS CONTINUE TO DEVELOP AS THE ATLANTIC SEABREEZE BEGINS TO MOVE INLAND THIS AFTN. FOR LATER THIS AFTN...AS THE GULF AND ATLANTIC SEABREEZES MERGE ACROSS INTERIOR SECTIONS...TSTM COVERAGE WILL INCREASE TO MID END SCATTERED. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS. THE HEAT CONTINUE TO BE THE MAIN WEATHER STORY AS TEMPERATURES RISE INTO THE MID/UPPER 90S ACROSS INLAND AREAS EARLY THIS AFTERNOON...WITH HEAT INDICES RISING TO AROUND 105. EARLY EVENING RESIDUAL WIDELY SCATTERED ACTIVITY WILL QUICKLY DIMINISH SHORTLY AFTER SUNSET...WITH MAINLY CLEAR SKIES OVERNIGHT. LOWS WILL RANGE FROM THE LOWER/MID 70S INLAND TO THE UPPER 70S COAST. FRIDAY...THE MID/UPPER LEVEL RIDGE WILL CONTINUE TO PUSH EAST INTO THE WESTERN ATLANTIC...WITH WEAK SURFACE TROUGHING ACROSS THE LOCAL AREA. THIS WILL RESULT IN A CONTINUED GRADUAL INCREASE IN AFTERNOON STORM ACTIVITY...WITH SOME STORMS FURTHER EAST THAN THE LAST FEW DAYS. WILL USE MID/HIGH END SCATTERED POPS FOR MOST AREAS WITH THE GREATEST COVERAGE ALONG/JUST EAST OF THE I-75 CORRIDOR. WITH THE MID/UPPER RIDGE FLATTENING SLIGHTLY AND A BIT MORE STORM COVERAGE...TEMPERATURES WILL BE A DEGREE OR TWO LOWER THAN THIS AFTN...WITH MID/UPPER 90S FOR INLAND LOCATIONS. WITH DEWPOINTS A BIT HIGHER...THIS WILL RESULT IN HEAT INDICES NEAR ADVISORY LEVELS. WITH DURATION OF THE HIGHER HEAT INDICES SHORT AND AT MARGINAL ADVISORY LEVELS...WILL NOT ISSUE A HEAT ADVISORY. .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...REMNANTS OF BILL WILL MOVE OVER THE SE RIDGE THIS WEEKEND REACHING THE MID-ATLANTIC STATES BY SUNDAY. UPPER RIDGE WILL SHIFT FURTHER SE AS TRAILING WEAK VORTICITY LOBE SAGS SOUTH INTO GA ON SUNDAY. A LIGHT SW STEERING FLOW WILL RESULT IN SEABREEZE MERGERS CLOSER TO THE EAST COAST THAN PREVIOUS DAYS. SCATTERED AFTERNOON AND EVENING CONVECTION WILL LIKELY REACH THE EAST COAST BY EVENING. TEMPERATURES WILL REMAIN ABOVE AVERAGE WITH POPS INCREASING TO NEAR AVERAGE. .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...WEAKNESS IN SUBTROPICAL RIDGE ALOFT EARLY NEXT WEEK WILL REBUILD ACROSS GA FROM THE NW BY MIDWEEK. AT THE SURFACE A RIDGE WILL REMAIN TO THE SOUTH WITH TROUGHING ACROSS GA. THIS WILL PRODUCE A SW FLOW RESULTING IN LATE DAY SEABREEZE MERGERS NEAR THE EAST COAST. TEMPERATURES WILL REMAIN ABOVE AVERAGE WITH RAIN CHANCES NEAR AVERAGE THROUGH THE PERIOD. && .AVIATION... VFR WILL PREVAIL FOR THE NEXT 24 HOURS. HAVE USED VCTS FOR VQQ AND GNV THIS AFTN AS TSTM COVERAGE IS WIDELY SCATTERED. && .MARINE... SOUTH TO SOUTHWEST WINDS 15 KNOTS OR LESS WILL GENERALLY PREVAIL THROUGH EARLY WEEK. SEAS WILL REMAIN UNDER CAUTION CRITERIA. RIP CURRENTS: LOW RISK THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 97 74 97 / 40 30 10 20 SSI 78 91 77 90 / 10 20 10 20 JAX 74 96 75 96 / 20 30 30 40 SGJ 76 90 75 90 / 10 30 20 40 GNV 74 95 72 95 / 20 40 10 40 OCF 75 94 73 95 / 20 40 10 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ALLEN/ZIBURA/GUILLET
Hazardous weather outlook, Jun 18, 4:34 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 434 PM EDT THU JUN 18 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-192045- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 434 PM EDT THU JUN 18 2015 ...WIDESPREAD HEAT INDICES AROUND 105 DEGREES EACH AFTERNOON... ...ISOLATED STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDESPREAD HEAT INDICES AROUND 105 DEGREES THIS AFTERNOON. USE EXTRA CAUTION WHEN OUTDOORS IN THE HEAT. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... HEAT INDEX VALUES NEAR 105 DEGREES EACH AFTERNOON. SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jun 18, 5:24 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
524 PM EDT THU JUN 18 2015
FLZ031-036-037-182215-
ALACHUA FL-BRADFORD FL-PUTNAM FL-
524 PM EDT THU JUN 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PUTNAM...
SOUTHEASTERN BRADFORD AND EASTERN ALACHUA COUNTIES UNTIL 615 PM
EDT...
AT 523 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ORANGE HEIGHTS...OR 7 MILES WEST OF KEYSTONE HEIGHTS. THIS STORM WAS
NEARLY STATIONARY.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...MELROSE...ALACHUA...HAWTHORNE...CROSS CREEK...MELROSE
LANDING...UNIVERSITY OF FLORIDA...ORANGE HEIGHTS...GAINESVILLE
AIRPORT...NEWNANS LAKE...ROCHELLE...WALDO...HAMPTON...GROVE PARK AND
LOCHLOOSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2942 8219 2946 8222 2946 8219 2947 8221
2948 8221 2948 8224 2971 8244 2991 8219
2978 8205 2972 8205 2972 8203 2974 8200
2967 8193 2943 8213 2943 8214 2942 8215
TIME...MOT...LOC 2123Z 143DEG 2KT 2977 8215
GUILLETSpecial weather statement, Jun 18, 5:24 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
524 PM EDT THU JUN 18 2015
FLZ024-GAZ164-182200-
INLAND NASSAU FL-CHARLTON GA-
524 PM EDT THU JUN 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHARLTON COUNTY
UNTIL 600 PM EDT...
AT 524 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FOLKSTON...MOVING NORTH AT 10 MPH.
GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
FOLKSTON AND HOMELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3072 8197 3095 8204 3098 8192 3093 8191
3091 8192 3092 8191 3088 8190 3083 8190
3082 8189 3080 8188 3076 8187
TIME...MOT...LOC 2124Z 172DEG 14KT 3084 8195
ZIBURALocal storm report, Jun 18, 5:29 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
529 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG NORMANDY 30.31N 81.76W
06/18/2015 DUVAL FL PUBLIC
TREE LIMBS WERE BLOWN DOWN IN NORMANDY AS REPORTED BY
PUBLIC.
&&
PPSpecial weather statement, Jun 18, 5:29 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 529 PM EDT THU JUN 18 2015 FLZ025-032-182200- INLAND DUVAL FL-CLAY FL- 529 PM EDT THU JUN 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAY COUNTY UNTIL 600 PM EDT... AT 529 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF MIDDLEBURG...MOVING NORTH AT 10 MPH. GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. LOCATIONS IMPACTED INCLUDE... JACKSONVILLE...ORANGE PARK...GREEN COVE SPRINGS...MIDDLEBURG... DOCTORS INLET...FLEMING ISLAND...LAKESIDE...BELLAIR-MEADOWBROOK TERRACE...PENNEY FARMS AND ASBURY LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2985 8169 2984 8189 3024 8183 3025 8170 TIME...MOT...LOC 2129Z 172DEG 14KT 2998 8181 ZIBURA
Special weather statement, Jun 18, 5:45 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 PM EDT THU JUN 18 2015
FLZ022-030-031-036-182215-
ALACHUA FL-BRADFORD FL-UNION FL-COLUMBIA FL-
545 PM EDT THU JUN 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLUMBIA...WEST
CENTRAL BRADFORD...NORTHWESTERN ALACHUA AND UNION COUNTIES UNTIL 615
PM EDT...
AT 545 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GROVES...OR NEAR LAKE BUTLER. THIS STORM WAS NEARLY STATIONARY.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
LAKE BUTLER...WORTHINGTON SPRING...WORTHINGTON SPRINGS...PALESTINE
COMMUNITY...NEW RIVER...GROVES...UPLAND PINES...BEASLEY...
PROVIDENCE...LA CROSSE...BROOKER AND DUKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2995 8223 2984 8241 2988 8261 3002 8266
3014 8241
TIME...MOT...LOC 2145Z 143DEG 3KT 3002 8242
GUILLETSpecial weather statement, Jun 18, 5:53 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 553 PM EDT THU JUN 18 2015 FLZ032-037-182230- CLAY FL-PUTNAM FL- 553 PM EDT THU JUN 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUTNAM AND SOUTHWESTERN CLAY COUNTIES UNTIL 630 PM EDT... AT 553 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER GEORGE'S LAKE...OR 9 MILES EAST OF KEYSTONE HEIGHTS...MOVING NORTH AT 15 MPH. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. FREQUENT LIGHTNING WILL ALSO OCCUR. LOCATIONS IMPACTED INCLUDE... FLORAHOME...GEORGE'S LAKE AND PUTNAM HALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2963 8186 2975 8201 2992 8190 2987 8172 TIME...MOT...LOC 2153Z 185DEG 13KT 2979 8188 ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:45 PM EDT | Special Weather Statement | JAX | Baker | 45 min |
| Jun 18, 3:52 PM EDT | Special Weather Statement | JAX | Bradford | 38 min |
| Jun 18, 3:55 PM EDT | Special Weather Statement | JAX | Marion | 50 min |
| Jun 18, 3:58 PM EDT | Special Weather Statement | JAX | Suwannee | 47 min |
| Jun 18, 4:09 PM EDT | Special Weather Statement | JAX | Marion | 51 min |
| Jun 18, 4:13 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 32 min |
| Jun 18, 4:22 PM EDT | Special Weather Statement | JAX | Nassau | 53 min |
| Jun 18, 4:32 PM EDT | Special Weather Statement | JAX | Duval | 13 min |
| Jun 18, 4:34 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 41 min |
| Jun 18, 4:48 PM EDT | Special Weather Statement | JAX | Clay | 27 min |
| Jun 18, 4:50 PM EDT | Special Weather Statement | JAX | Marion | 40 min |
| Jun 18, 4:52 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 38 min |
| Jun 18, 4:57 PM EDT | Special Weather Statement | JAX | Alachua | 48 min |
| Jun 18, 5:02 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 28 min |
| Jun 18, 5:16 PM EDT | Special Weather Statement | JAX | Gilchrist | 44 min |
| Jun 18, 5:24 PM EDT | Special Weather Statement | JAX | Alachua | 51 min |
| Jun 18, 5:29 PM EDT | Special Weather Statement | JAX | Clay | 31 min |
| Jun 18, 5:45 PM EDT | Special Weather Statement | JAX | Union | 30 min |
| Jun 18, 5:53 PM EDT | Special Weather Statement | JAX | Clay | 37 min |
| Jun 18, 6:00 PM EDT | Areal Flood Advisory | JAX | Clay, Putnam | 60 min |
| Jun 18, 6:18 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 27 min |
| Jun 18, 6:35 PM EDT | Special Weather Statement | JAX | Alachua | 40 min |
| Jun 18, 5:27 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 33 min |
| Jun 18, 5:50 PM EDT | Severe Thunderstorm Warning | JAX | Brantley | 25 min |
| Jun 18, 6:55 PM EDT | Special Weather Statement | JAX | Clinch | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.